Alert archive / Wyoming / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 29, 2013, 8:42 PM MDT for Natrona County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2013, 8:42 PM MDT (02:42 UTC)
- Expired
- Jul 29, 2013, 11:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 189 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2842 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
223 WGUS55 KRIW 300242 FFWRIW WYC025-300530- /O.NEW.KRIW.FF.W.0010.130730T0242Z-130730T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 842 PM MDT MON JUL 29 2013 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING... * UNTIL 1130 PM MDT * AT 840 PM MDT...EMERGENCY MANAGEMENT REPORTED FLOODING ON THE EAST SIDE OF CASPER. SECOND STREET AND HAT SIX ROAD HAVE WATER RUNNING ACROSS THOSE STREETS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... EVANSVILLE AND I25 ON THE EAST SIDE OF CASPER. OTHER ROADS ON THE EAST SIDE OF CASPER MAY ALSO EXPERIENCE FLOODING. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4296 10608 4279 10607 4280 10629 4297 10630 $$ AR
4 follow-up statements
696 WGUS75 KRIW 300301 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 901 PM MDT MON JUL 29 2013 WYC025-300530- /O.CON.KRIW.FF.W.0010.000000T0000Z-130730T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NATRONA WY- 901 PM MDT MON JUL 29 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL NATRONA COUNTY UNTIL 1130 PM MDT... AT 855 PM MDT...FLASH FLOODING WAS OCCURRING IN EAST CASPER AND THE EVANSVILLE AREA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...EDNESS K WILKINS STATE PARK...EVANSVILLE AND I25 FROM EXIT 185 TO EXIT 182. DOPPLER RADAR INDICATES THE THUNDERSTORMS THAT HAVE PRODUCED THE HEAVY RAIN CONTINUE TO MOVE NORTHEAST AND WILL BE OUT OF THE WARNED ARE BY 930 PM. HOWEVER...RUNOFF WILL CONTINUE FOR THE NEXT FEW HOURS AND FLASH FLOODING IS STILL A THREAT UNTIL 1130 PM. ADDITIONAL RAINFALL OF ONE HALF INCH OR LESS WILL OCCUR THROUGH 1130 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4296 10608 4279 10607 4280 10629 4297 10630 $$ AR
189 WGUS75 KRIW 300341 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 941 PM MDT MON JUL 29 2013 WYC025-300530- /O.CON.KRIW.FF.W.0010.000000T0000Z-130730T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NATRONA WY- 941 PM MDT MON JUL 29 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL NATRONA COUNTY UNTIL 1130 PM MDT... AT 931 PM MDT...FLASH FLOODING WAS OCCURRING ON THE EAST SIDE OF CASPER...EVANSVILLE...ALONG HAT 6 ROAD...EAST SECOND STREET...AND OTHER ROADS IN RURAL SECTIONS OF EASTERN NATRONA COUNTY. DOPPLER RADAR CONTINUES TO SHOW LIGHT TO MODERATE RAIN SHOWERS OCCURRING OVER THE WARNED AREA. RAINFALL OF UP TO ONE HALF INCH MAY STILL OCCUR UNTIL 1130 PM IN THE WARNED AREA. THEREFORE THE FLASH FLOOD THREAT CONTINUES UNTIL 1130 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THE RAINFALL MAY CONTINUE TO CAUSE SOME FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS... STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4296 10608 4279 10607 4280 10629 4297 10630 $$ AR
476 WGUS75 KRIW 300446 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1046 PM MDT MON JUL 29 2013 WYC025-300530- /O.CON.KRIW.FF.W.0010.000000T0000Z-130730T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NATRONA WY- 1046 PM MDT MON JUL 29 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL NATRONA COUNTY UNTIL 1130 PM MDT... AT 1043 PM MDT...LIGHT RAIN SHOWERS WERE OCCURRING OVER THE WARNED AREA. RAINFALL OF LESS THAN ONE QUARTER OF AN INCH WILL OCCUR UNTIL MIDNIGHT. FLASH FLOODING HAS OCCURRED ON THE EAST SIDE OF CASPER...PARTS OF EVANSVILLE...ALONG HAT 6 ROAD...EAST SECOND STREET...AND OTHER ROADS IN RURAL SECTIONS OF EASTERN NATRONA COUNTY. RUNOFF FROM THE HEAVY RAIN MAY CONTINUE TO CAUSE SOME FLOODING IN LOW LYING AREAS UNTIL 1130 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF WILL CAUSE SOME FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4296 10608 4279 10607 4280 10629 4297 10630 $$ AR
916 WGUS75 KRIW 300524 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1124 PM MDT MON JUL 29 2013 WYC025-300536- /O.EXP.KRIW.FF.W.0010.000000T0000Z-130730T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NATRONA WY- 1124 PM MDT MON JUL 29 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL NATRONA COUNTY WILL BE ALLOWED TO EXPIRE AT 1130 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OR WILL END SHORTLY. NO ADDITIONAL RAIN IS EXPECTED OVERNIGHT. THUS THE THREAT FOR ADDITIONAL FLASH FLOODING IN THE WARNED AREA IS NOT EXPECTED. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4296 10608 4279 10607 4280 10629 4297 10630 $$ AR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 6:27 PM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 29, 6:27 PM MDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 627 PM MDT MON JUL 29 2013 .UPDATE...INCREASED POPS ACROSS MUCH OF THE COUNTY WARNING GIVEN CURRENT RADAR TRENDS. WE ALSO ADDED GUSTY WINDS AND SMALL HAIL TO THE STORMS GIVEN REPORTS AND OBSERVATIONS. .SHORT TERM...TONIGHT THROUGH TUESDAY A WEAK SHORTWAVE HAS BEEN TRACKING EAST ACROSS THE CWA TODAY WHICH HAS BEEN GOVERNED QUITE A BIT BY WEAK UPPER LEVEL DYNAMICS INCLUDING WEAKLY UPPER DIFLUENT FLOW AHEAD OF THE SHORTWAVE AND RIGHT ENTRANCE REGION DYNAMICS. THIS WILL ENABLE MUCH OF THE CONVECTION TO SURVIVE THE TREK OVER THE PROMINENT MOUNTAIN RANGES. IN ADDITION...THE ATMOSPHERE IS RAPIDLY BECOMING UNSTABLE. THE RADAR IS FILLING UP NICELY AND EXPECT THAT JOHNSON COUNTY SHOULD FEATURE CONVECTION WELL INTO THE EVENING AS THE SHORTWAVES CONTINUES EAST. ON TUESDAY THE CONVECTION SHOULD BE MORE FOCUSED IN JOHNSON AND NATRONA COUNTIES CLOSER TO THE LEE SIDE TROUGH WHERE BETTER CAPES WILL BE AS WELL AS OVER THE FAR WEST. TEMPERATURES WILL CONTINUE A LITTLE BELOW NORMAL SOMEWHAT DUE TO THE CLOUDS AND SHOWERS. .LONG TERM...WEDNESDAY THROUGH MONDAY FROM WEST TO EAST...NEARLY ZONAL FLOW FROM PASSAGE OF MOBILE NRN SW TROF OVER WRN 2/3RDS OF CONUS WITH TWO AREAS OF UPPER LOW PRESSURE EXTENDING FROM CENTRAL ALBERTA AND SASKATCHEWAN SE THRU SRN BC AND INTO ERN PAC. EWD...UPPER TROF OVER NRN GREAT LAKES EXTENDING DOWN THROUGH NY AND MUCH OF ERN SEABOARD. GENERAL IDEA THRU EXT FORECAST PERIOD WILL BE FOR THE TWO SEEMINGLY PERPETUAL AREAS OF UPPER LOW PRESSURE TO ROUGHLY REMAIN (OR QUICKLY BE REPLACED) BOOKENDS ACROSS CONUS. DIFFERENCES WILL BE IN DEGREE OF AMPLIFICATION THE NEXT WEEK AND JUST HOW THAT WILL AFFECT US BEFORE ANOTHER MOBILE TROF MASHES THROUGH THE BUILDING RIDGE AND FLATTENS IT ONCE AGAIN...WHENEVER THAT IS. THRU THE PERIOD...700MB TEMPS RISE WED THRU THU WITH ASSOCIATED SFC TEMP RISING 2-4 DEG OVER THE PREVIOUS DAY. THIS TREND WILL CONTINUE AT A SLOWER PACE OF 1-2 DEG THRU SAT. TUESDAY NIGHT...ONGOING ISOLATED TO SCATTERED GENERALLY HIGH BASED CONVECTION ACROSS CWA SPARKED BY RATHER EARLY AND WEAK...BUT SUFFICIENT...SW TROF AND SE PROGRESSIVE SFC FRONT. UPPER LEVELS WILL ALSO BE TRANSITIONING FROM MORE OR LESS ZONAL TO NW FLOW AHEAD OF BUILDING RIDGE TO OUR WEST. WE WILL HAVE DECENT ENOUGH UPPER FLOW TO ENHANCE UPWARD VERTICAL LIFT ENOUGH TO KEEP SOME CONVECTION GOING EVEN IN RATHER PATHETIC THERMODYNAMIC ENVIRONMENT. STRONGER STORMS WILL BE EXPECTED ALONG MOUNTAIN RIDGES OF THE NRN HALF OF THE CWA. MOST OF THESE STORMS WILL ALSO BE MOVING AT A BRISK PACE OF 30 TO 40 MPH WITH NEARLY UNIDIRECTIONAL FLOW FROM LOWER LEVELS TO UPPER...ESPECIALLY ACROSS THE NRN CWA...TRAILING OFF SOMEWHAT TO AROUND 20 TO 25 MPH WITH ANY CONVECTION OVER OUR SRN FA. WILL RAISE POPS SLIGHTLY OVER THE WIND RIVER BASIN...FROM MIDDLE TEENS TO ABOVE 20 PERCENT POPS AS CONVECTIVE MODE AND STORM MOTION WILL HELP TO GET THUNDER FURTHER EAST THAN OTHERWISE. HOWEVER...DO NOT EXPECT MUCH IN THE WAY OF ACTUAL MEASURABLE PRECIP...JUST SLIGHTLY INCREASED CHANCES FOR GETTING WET. THE BIGGEST HAZARD WITH THIS ACTIVITY WILL BE FROM VERY GUSTY OUTFLOW AND DOWNBURSTS...WITH 40 TO 50 MPH POTENTIAL LIKELY FROM FREMONT COUNTY E THRU NATRONA. WEDNESDAY...GENERALLY DRIER CONDITIONS OVER WRN CWA...WITH N TO NE LL FLOW BETWEEN EXITING SFC HIGH TO NE AND BUILDING SFC LOW TO SW...WILL TRY TO WEAKLY POOL BETTER MOISTURE INTO JOHNSON AND NATRONA COUNTIES...AND PERHAPS INTO THE BIG HORN AND WIND RIVER BASINS. HOWEVER...NEUTRAL TO EVEN SOME SW RIDGING THROUGH EWD PROGRESSING LARGER UPPER RIDGE WITH VERY UNIMPRESSIVE THERMODYNAMIC FORCING WITH LITTLE BUOYANCY. OVERALL..NOT MUCH THERE TO TO TRIGGER CONVECTION EXCEPT OVER THE HIGHER HILLS OF THE CWA...AND EVEN WHERE TS ARE POSSIBLE...THEY WILL GUSTY HIGH BASED WITH LITTLE PRECIP ACTUALLY REACHING THE GROUND...AGAIN EXCEPT FOR A LITTLE BIT OVER THE MOUNTAINS. UPPER SHEAR WON'T BE A PROBLEM...ESPECIALLY OVER/NEAR THE NERN FA AND THE BIG HORNS. ELSEWHERE...THERE JUST WON'T BE MUCH ELSE TO WORK WITH. THURSDAY...CURRENT TIMING OF UPPER RIDGE'S PROGRESSION EWD PUTS RIDGE AXIS CUTTING THROUGH FA FROM N TO S. HOWEVER...UPPER LEVEL TEMPS WILL BE SLIGHTLY COOLER AND ATMOSPHERE WILL BE SLIGHTLY MORE UNSTABLE. ALSO...THERE WILL HAVE BEEN ANOTHER DAY OF MODEST LL MOISTURE RETURN WITH PERHAPS A MORE EASTERLY THAN NORTHEASTERLY PUSH AS SFC LOWS WEST AND SFC HIGHS EAST REALIGN. THIS WOULD ALSO HELP TO PROVIDE MORE IN THE WAY OF A SFC CONVERGENCE AREA IN ADDITION TO THE STANDARD BUILT IN PERMANENT CONVERGENT ZONES...THE MOUNTAINS. STILL MOUNTAINS WILL ONCE AGAIN BENEFIT MOST...BUT SOUTHWESTERLY LOWER AND UPPER FLOW OVER WRN HALF OF CWA WILL NEARLY PRECLUDE WIND RIVER BASIN FROM PRECIP CHANCES...EXCEPT MAYBE FAR ERN PORTION AS CZ SETS UP. OTHERWISE...JOHNSON AND NATRONA COUNTIES WILL HAVE THE BETTER CHANCES FOR SIGNIFICANT RAINFALL BY LATE AFTERNOON AND INTO THE EVENING PERIOD. SMALL HAIL AND STRONGER GUSTY WINDS FOR THESE TWO ERN COUNTIES WILL ALSO BE POSSIBLE AS LONG AS CURRENT THINKING HOLDS. FRIDAY AND BEYOND...GLOBAL MODELS IN FAIR AGREEMENT THRU MOST OF FORECAST PERIOD WITH CONCERN TO UPPER LEVELS. LONG STORY SHORT...SLOW PROGRESSION OF RIDGE EWD CONTINUES FOR BOTH FRIDAY AND SATURDAY...BEFORE DIGGING TROF TO W MIGRATES OVER THE TOP OF THE RIDGE BY SUNDAY...FLATTENING THINGS OUT SIMILAR TO HOW WE ARE STARTING OUT TODAY. SFC SET-UP OVER THE WESTERN CONUS WILL ULTIMATELY DICTATE THE AMOUNT OF USABLE MOISTURE WE GET INTO THE CWA EITHER BY PERSISTENT LEE TROUGHING...OR AROUND THE SRN ROCKIES SFC HIGH. ONE PROBLEM WITH CURRENT AND PROGGED SET-UP...AND SHOULD STAY FAIRLY PERSISTENT...IS THAT A FLOOD OF MOISTURE IS NOT EXPECTED TO WASH OVER US IN THE NEXT WEEK WITH THE MOUNTAINS TO OUR SOUTH IN WRN AND CENTRAL COLORADO WRINGING OUT MUCH OF THE GOOD STUFF BEFORE IT CAN GET HERE...AND THE LEE TROUGHING PUTTING MOISTURE MORE TO THE N OR NE OF OUR FA. SO CARRYING THAT TREND WITH PERSISTENCE INTO THE FUTURE...DRYING OUT THE WEEKEND OVER WHAT LITTLE CHANCES WE WILL CARRY OVER THE NEXT FEW DAYS...GIVING THE BEST SMALL CHANCE TO OUR MOUNTAINS AND AREAS N AND NE. && .AVIATION.../00Z ISSUANCE/ SCATTERED THUNDERSTORMS SHOULD BE AROUND MUCH OF WESTERN AND CENTRAL WYOMING THROUGH THE EVENING HOURS. SOME STORMS WILL HAVE SMALL HAIL ALONG WITH ERRATIC WIND GUSTS OF UP TO 30 TO 40 KNOTS. ISOLATED IFR AND SCATTERED MVFR CONDITIONS ARE EXPECTED FROM THESE STORMS ALONG WITH SOME MOUNTAIN OBSCURATIONS. SOME LINGERING SHOWERS ARE EXPECTED AFTER MIDNIGHT TONIGHT. ON TUESDAY...ANY THUNDERSTORMS THAT FORM LATE IN THE DAY WILL MAINLY CONFINED TO NATRONA AND JOHNSON COUNTY CLOSER TO A LEE SIDE TROUGH AS WELL AS OVER FAR WESTERN WYOMING. FIRE ACTIVITY SHOULD REMAIN MODERATE TO LOW UNDER THESE COOL CLOUDY CONDITIONS WITH SMOKE FROM THE HARDLUCK FIRE...52 SM SW OF KCOD...CONFINED TO THE VCNTY OF THE FIRE WHERE TERRAIN MAY BE PARTIALLY OBSCURED AT TIMES. && .FIRE WEATHER... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF WESTERN AND CENTRAL WYOMING THROUGH THIS EVENING...SOME WITH SMALL HAIL AS WELL AS LOCAL ERRATIC WIND GUSTS OF 30 TO 40 MPH. ON TUESDAY...ANY THUNDERSTORMS THAT FORM LATE IN THE DAY WILL BE MAINLY CONFINED TO NATRONA AND JOHNSON COUNTY CLOSER TO A LEE SIDE TROUGH AS WELL AS OVER FAR WESTERN WYOMING. TEMPERATURES WILL CONTINUE A LITTLE BELOW NORMAL SOMEWHAT DUE TO THE CLOUDS AND SHOWERS THROUGH WEDNESDAY AND THEN CLOSER TO NORMAL BY THURSDAY. THERE WILL BE A RISK OF LATE DAY THUNDERSTORMS THROUGH THE REST OF THE WEEK. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HATTINGS SHORT TERM...LIPSON LONG TERM...BRAUN AVIATION...LIPSON FIRE WEATHER...LIPSON
Hazardous weather outlook, Jul 29, 5:00 AM MDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT MON JUL 29 2013 WYZ001>020-022>030-301200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. WEDNESDAY...ISOLATED THUNDERSTORMS MAINLY ACROSS THE NORTH AND EAST. THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS...ESPECIALLY OVER THE NORTH. SOME STORMS COULD BE STRONG ACROSS THE NORTHWEST AND NORTH. FRIDAY...EXTREME FIRE WEATHER CONDITIONS POSSIBLE ACROSS THE SOUTHWEST...AND ISOLATED TO SCATTERED THUNDERSTORMS EAST OF DIVIDE. SOME THUNDERSTORMS COULD BE STRONG ACROSS THE FAR NORTH AND EAST. SATURDAY...EXTREME FIRE WEATHER CONDITIONS POSSIBLE ACROSS THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WINDS OVER 45 MPH...AND HAIL OF ANY SIZE. THANK YOU! TEAM RIVERTON
In the hours before
Special weather statement, Jul 29, 5:21 PM MDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
521 PM MDT MON JUL 29 2013
WYZ012-013-300000-
JACKSON HOLE WY-TETON AND GROS VENTRE MOUNTAINS WY-
521 PM MDT MON JUL 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TETON COUNTY IN NORTHWEST
WYOMING UNTIL 600 PM MDT...
AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FELT IDAHO OR ABOUT 10 MILES NORTH OF ALTA
WYOMING...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
GRAND TARGHEE SKI AREA AROUND 540 PM MDT.
MOUNT MORAN AND MORAN BAY AROUND 600 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES...IS ALSO LIKELY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4390 11105 4398 11105 4408 11070 4378 11062
4375 11105 4390 11106
TIME...MOT...LOC 2318Z 259DEG 20KT 4384 11116
ARSpecial weather statement, Jul 29, 6:02 PM MDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
602 PM MDT MON JUL 29 2013
WYZ001-012-013-300045-
JACKSON HOLE WY-TETON AND GROS VENTRE MOUNTAINS WY-YELLOWSTONE
NATIONAL PARK WY-
602 PM MDT MON JUL 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TETON COUNTY IN NORTHWEST
WYOMING UNTIL 645 PM MDT...
AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MORAN BAY...OR 13 MILES WEST OF MORAN
JUNCTION...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
U.S. HWY 89/287 MILE MARKER 190 AROUND 610 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4404 11105 4426 11054 4385 11023 4359 11103
4380 11106
TIME...MOT...LOC 0003Z 247DEG 32KT 4392 11067
HATTINGSSpecial weather statement, Jul 29, 6:04 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 604 PM MDT MON JUL 29 2013 WYZ020-022-300300- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 604 PM MDT MON JUL 29 2013 THUNDERSTORMS WILL DEVELOP OVER NATRONA COUNTY THIS EVENING. SOME OF THE STRONGER STORMS WILL PRODUCE WIND GUSTS TO 50 MPH...SMALL HAIL AND BRIEF HEAVY RAIN. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED FROM SOME STORMS. IF STORMS APPROACH YOUR LOCATION...SEEK SAFE SHELTER INDOORS. WYZ017-300130- WIND RIVER BASIN- 604 PM MDT MON JUL 29 2013 A FEW THUNDERSTORMS WILL MOVE ACROSS FREMONT COUNTY THROUGH 730 PM. A FEW STORMS WILL BE STRONG WITH WIND GUSTS TO 50 MPH... SMALL HAIL...AND BRIEF HEAVY RAIN. CLOUD TO GROUND LIGHTNING CAN BE EXPECTED AT TIMES FROM THE STORMS. IF STORMS APPROACH YOUR LOCATION...SEEK SAFE SHELTER INDOORS. AR
Special weather statement, Jul 29, 7:02 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 702 PM MDT MON JUL 29 2013 WYZ007-017-300145- OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY- 702 PM MDT MON JUL 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT COUNTY UNTIL 745 PM MDT... AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 20/26 MILE MARKER 90...OR 11 MILES EAST OF SHOSHONI...MOVING EAST NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... U.S. HWY 20/26 MILE MARKER 80 AROUND 715 PM MDT. LYSITE AROUND 725 PM MDT. LOST CABIN AROUND 735 PM MDT. LOST CABIN GAS PLANT AROUND 740 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4345 10752 4315 10752 4312 10793 4328 10802 TIME...MOT...LOC 0102Z 249DEG 18KT 4323 10786 AR
Special weather statement, Jul 29, 7:32 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
732 PM MDT MON JUL 29 2013
WYZ019-020-022-300215-
CASPER MOUNTAIN WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA
COUNTY LOWER ELEVATIONS WY-
732 PM MDT MON JUL 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NATRONA COUNTY UNTIL 815
PM MDT...
AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF HWY 487 MILE MARKER 70...OR
11 MILES SOUTHWEST OF CASPER...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
HOGADON SKI AREA...RED BUTTES VILLAGE...U.S. HWY 220 MILE MARKER 110
AND BEARTRAP MEADOWS COUNTY PARK AROUND 740 PM MDT.
PARADISE VALLEY AROUND 745 PM MDT.
CASPER...CENTRAL WYOMING FAIRGROUNDS AND MILLS AROUND 750 PM MDT.
CASPER EVENTS CENTER AND JCT I25 AND HWY 20 AROUND 755 PM MDT.
EASTRIDGE MALL AND I25 EXIT 191 AROUND 800 PM MDT.
EVANSVILLE AND I25 EXIT 182 AROUND 805 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
198.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4252 10612 4257 10681 4312 10619 4303 10606
4258 10607
TIME...MOT...LOC 0130Z 222DEG 19KT 4274 10642
HATTINGSSpecial weather statement, Jul 29, 8:03 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
803 PM MDT MON JUL 29 2013
WYZ020-022-300245-
CASPER MOUNTAIN WY-NATRONA COUNTY LOWER ELEVATIONS WY-
803 PM MDT MON JUL 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NATRONA COUNTY UNTIL 845
PM MDT...
AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CASPER...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
I25 EXIT 182 AND EVANSVILLE AROUND 810 PM MDT.
EDNESS K WILKINS STATE PARK AROUND 815 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
192.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4260 10609 4273 10655 4313 10608 4306 10606
4264 10606
TIME...MOT...LOC 0203Z 225DEG 19KT 4283 10625
HATTINGSThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:02 PM MDT | Special Weather Statement | RIW | Teton | 43 min |
| Jul 29, 7:02 PM MDT | Special Weather Statement | RIW | 43 min | |
| Jul 29, 7:32 PM MDT | Special Weather Statement | RIW | Natrona | 43 min |
| Jul 29, 8:03 PM MDT | Special Weather Statement | RIW | Natrona | 42 min |
| Jul 29, 9:22 PM MDT | Special Weather Statement | RIW | 38 min | |
| Jul 29, 10:06 PM MDT | Special Weather Statement | RIW | 84 min | |
| Jul 30, 9:29 AM MDT | Special Weather Statement | RIW | Teton | 46 min |
| Jul 30, 11:21 AM MDT | Special Weather Statement | RIW | Park | 39 min |
| Jul 30, 12:04 PM MDT | Special Weather Statement | RIW | Big Horn | 41 min |
| Jul 30, 12:18 PM MDT | Special Weather Statement | RIW | Hot Springs | 42 min |
| Jul 30, 1:13 PM MDT | Special Weather Statement | RIW | Washakie | 47 min |
| Jul 30, 1:15 PM MDT | Special Weather Statement | RIW | Hot Springs | 45 min |
| Jul 30, 1:23 PM MDT | Special Weather Statement | RIW | Washakie | 52 min |
| Jul 30, 1:29 PM MDT | Special Weather Statement | RIW | Washakie | 46 min |
| Jul 30, 1:49 PM MDT | Special Weather Statement | RIW | 41 min | |
| Jul 30, 2:05 PM MDT | Special Weather Statement | RIW | Teton | 40 min |
| Jul 30, 2:08 PM MDT | Special Weather Statement | RIW | Natrona | 52 min |
| Jul 30, 2:31 PM MDT | Special Weather Statement | RIW | Johnson | 44 min |
| Jul 30, 2:32 PM MDT | Special Weather Statement | RIW | Washakie | 43 min |
| Jul 30, 2:45 PM MDT | Special Weather Statement | RIW | Hot Springs | 45 min |
| Jul 30, 2:54 PM MDT | Special Weather Statement | RIW | Johnson | 36 min |
| Jul 30, 3:02 PM MDT | Special Weather Statement | RIW | Natrona | 28 min |
| Jul 30, 3:03 PM MDT | Special Weather Statement | RIW | 42 min | |
| Jul 30, 3:18 PM MDT | Special Weather Statement | RIW | 27 min | |
| Jul 30, 3:41 PM MDT | Special Weather Statement | RIW | Fremont | 49 min |
| Jul 30, 3:46 PM MDT | Special Weather Statement | RIW | 44 min | |
| Jul 30, 3:56 PM MDT | Special Weather Statement | RIW | 49 min | |
| Jul 30, 4:58 PM MDT | Special Weather Statement | RIW | 47 min | |
| Jul 30, 5:03 PM MDT | Special Weather Statement | RIW | Fremont | 42 min |
| Jul 30, 5:46 PM MDT | Special Weather Statement | RIW | 44 min |
Nearby
Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.